|Side Effects of hydroxyurea
Jul 31, 2000
My dad has been taking hydroxyurea for advanced polycythemia vera. He has phlebotomies every one to two months. Usually his platelet ct. & hematocrit dropped after the phlebotomy. His hydroxyurea dosage was doubled about six months ago. Now his platelet count drops after phlebotomy but his hematocrit remains unchanged or even increased after phlebotomy. Is this a possible side effect of hydroxyurea or an indication of advancing disease?
| Response from Dr. Henry
Is your dad HIV infected (this forum is specifically for persons who are HIV+ or their docs who are having side effects of either HIV or from treatment). HU can reduce the platelet count when used in the setting of HIV infection. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.